South Carolina, 2007

Damaging Winds in South Carolina, August 30, 2007

August 30, 2007 · NWS CAE · 4 events in 2 counties and zones

A cluster of pulse storms over the central Midlands produced some locally heavy rains and wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAE wrote it up.

A cluster of pulse storms over the central Midlands produced some locally heavy rains and wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 30, 2:52 PM EST, 8 minutes earlier.

Area forecast discussion, Aug 30, 2:52 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
352 PM EDT THU AUG 30 2007

.SYNOPSIS...
THE UPPER LEVEL RIDGE HAS BEGUN TO BREAK DOWN AS A SURFACE FRONT
TRACKS INTO EASTERN US. THE SURFACE FRONT WILL MOVE INTO THE
CAROLINAS LATE FRIDAY AND INTO SATURDAY MORNING BRINGING A CHANCE
OF SHOWERS AND THUNDERSTORMS WITH IT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WEAK UPPER LEVEL DISTURBANCE OVER THE AREA HAS SPAWNED SHOWERS AND
THUNDERSTORMS WHICH CONTINUE TO DEVELOP ACROSS THE AREA. THIS WILL
CONTINUE INTO THE OVERNIGHT HOURS AS THE DISTURBANCE MOVES ACROSS
THE AREA...WITH ACTIVITY TAPERING OFF AFTER MIDNIGHT. MAIN CONCERN
HERE IS WITH PWAT/S AROUND 2 INCHES THERE WILL BE HEAVY RAIN AND
THE POTENTIAL FOR LOCALIZED FLOODING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
WEAK FRONTAL BOUNDARY WILL MOVE INTO THE AREA LATE FRIDAY AND
FRIDAY NIGHT WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH
THE FRONT. THE PWAT/S WILL REMAIN A CONCERN WITH HEAVY RAIN AGAIN
POSSIBLE INTO SATURDAY MORNING. THE FRONT WILL PASS THE REGION
DURING THE DAY SATURDAY WITH DECREASING CHANCES OF AFTER THE FRONT
PASSES.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
FRONT WILL SLOWLY SLIDE SOUTH OF THE AREA AND STALL OVER SOUTHERN
GA AND NORTHERN FLA. THIS WILL KEEP PARTLY CLOUDY SKIES AND SLIGHT
CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH THE
WEEKEND...WITH CHANCES CONTINUING FOR THE CSRA THROUGH THURSDAY.
WITH THE FRONTAL BOUNDARY SOUTH OF THE AREA TEMPERATURES WILL BE
IN THE UPPER 80S TO LOWER 90S THROUGH THURSDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
EXPECT LITTLE COVERAGE WITH THE THUNDERSTORMS THIS AFTERNOON.
UPPER RIDGING AND SLOW MOVEMENT WILL LIMIT COVERAGE. THE CHANCE
APPEARS TOO LOW TO FORECAST AT THE TERMINALS AT THIS TIME. AN H5
SHORTWAVE TROUGH MOVING INTO THE REGION TONIGHT SHOULD HELP
MAINTAIN THE THUNDERSTORM CHANCE. STILL EXPECT SCATTERED COVERAGE
BECAUSE OF THE DIURNAL TIMING. THE MAV MOS INDICATES IFR CONDITIONS
WILL DEVELOP TONIGHT. HOWEVER...FORECASTED MAINLY MVFR BECAUSE
CLOUDINESS SHOULD HELP LIMIT THE FOG.

AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Aug 30, 11:23 AM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1223 PM EDT THU AUG 30 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-311630-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1223 PM EDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. A
FEW OF THE THUNDERSTORMS COULD POSSIBLY HAVE WIND GUSTS NEAR 60
MPH THIS AFTERNOON AND EVENING. VERY HAVE RAIN COULD ALSO OCCUR
WITH A FEW OF THE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH
LOCALIZED FLOODING IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The Columbia radar (KCAE), 25 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Richland

When
August 30, 3:00 PM EST
Where
Richland County, 1 mi E of Hilton
Measured
55 kt (63 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.130, -81.282

DOT reported trees down on Dan Comalander drive.

Thunderstorm Wind, Lexington

When
August 30, 3:00 PM EST
Where
Lexington County, 1 mi ENE of Chapin
Measured
55 kt (63 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.175, -81.334

DOT reported trees dwon on Haltiwanger road.

Thunderstorm Wind, Richland

When
August 30, 3:20 PM EST
Where
Richland County, 7 mi SSW of Eastover to 6 mi SSE of Eastover
Measured
55 kt (63 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
33.776, -80.747

Congaree National Swamp personnel reported large branches and some trees down throughout the park.

Thunderstorm Wind, Lexington

When
August 30, 3:30 PM EST
Where
Lexington County, 4 mi SW of Red Bank
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.889, -81.279

Sheriff reported trees down near the intersection of Longs Pond and Sherwood roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46220, 46221, 46222, 46223.